MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539270
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stents was implanted during procedure performed on (b)(6) 2025.During the procedure, the inner core was fractured, and the stent could not be deployed.Another flexima biliary stents was used to complete the procedure.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: no further information has been obtained despite good faith efforts.
 
Additional Manufacturer Narrative
Block b5, e1, has been updated with the additional information received on may 25, 2025.Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.Block h11: a flexima biliary stent and delivery system were returned for analysis without a part of the guide catheter.Visual examination of the returned device found the push catheter was kinked and bent, and the push catheter suture hole was torn.No other problems were noted to the stent and delivery system.The reported events of stent failure to deploy and catheter guide break were confirmed.Taking all available information into consideration, the investigation concluded that the reported event and observed damages were likely due to the physician not following the ifu during the procedure.It may be that not retracting the guidewire into the scope could have put more pressure to the handle, which caused the stent not to deploy correctly, which limited the performance of the device and contributed to the reported event and observed damages.Therefore, the most probable cause adverse event related to procedure.The labeling review found evidence to suggest that the device was used in a manner inconsistent with the labelled indications.The flexima biliary stent with delivery system instructions for use (ifu) states, "completely retract the guidewire into the endoscope.If the guidewire is not completely retracted into the delivery system, the stent cannot be fully deployed." however, it was reported that the guidewire was in the delivery system during the attempted deployment.The ifu contains detailed device information and instructions for the device use and there is no evidence that there is any issue with translation, wording, or graphics of the ifu/labeling information.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stents was implanted during procedure performed on (b)(6) 2025.During the procedure, the inner core was fractured, and the stent could not be deployed.Another flexima biliary stents was used to complete the procedure.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Additional information received on may 25, 2025.It was reported to boston scientific corporation that a flexima biliary stents was to be implanted to treat a common bile duct stone in the duodenum during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.(b)(6) 2025 - fernc15.It was reported that the guidewire was in the delivery system during the attempted deployment.However, the flexima biliary stent with delivery system instructions for use (ifu) states, "completely retract the guidewire into the endoscope.If the guidewire is not completely retracted into the delivery system, the stent cannot be fully deployed.The physician did not follow the steps cited in the ifu.
 
Additional Manufacturer Narrative
Blocks a3a, a3b, b5, h6 (device codes) and h11 have been corrected.Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.Block h11: a flexima biliary stent and delivery system were returned for analysis without a part of the guide catheter.Visual examination of the returned device found the push catheter was kinked and bent, and the push catheter suture hole was torn.No other problems were noted to the stent and delivery system.The reported events of stent failure to deploy and catheter guide break were confirmed based on the condition in which the device was returned.Taking all available information into consideration, the investigation concluded that the reported events and additional observed damages were most likely due to procedural factors as lesion characteristics, handling of the device, and the technique used by the physician (force applied).Therefore, the most probable cause of the events is adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stents was to be implanted to treat a common bile duct stone in the duodenum during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, the inner core was fractured, and the stent could not be deployed.Another flexima biliary stents was used to complete the procedure.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
FLEXIMA? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21829752
Report Number3005099803-2025-01498
Device Sequence Number9244656
Product Code FGE
UDI-Device Identifier08714729162582
UDI-Public(01)08714729162582(17)261126(10)32933549
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00539270
Device Catalogue NumberM00539270
Device Lot Number0032933549
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2025
Supplement Date Received by Manufacturer05/25/2025
06/25/2025
Initial Report FDA Received Date04/11/2025
Supplement Report FDA Received Date06/12/2025
07/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale